Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

I Need An Antidepressant That's Not Hard On The Liver.


  • Please log in to reply
3 replies to this topic

#1 Skippykat

Skippykat

    Newbie

  • Newbie
  • Pip
  • 5 posts

Posted 17 December 2009 - 12:45 PM

hello, i've been on Wellbutrin (Bupropion) for about 7-8 years now. about a year ago I started having upper right quad pains and docs thought gallbladder issues. tests showed bad gallbladder (8% output) but fatty liver too. tests for cirrhosis weren't bad but not great either. some of the numbers were on the high end.

now i've been testing some things myself and whenever i take my WellB, i'll get the pains within 8-15 hours, but if i stop WB then they go away. it's that simple. i stay off WB for 7 days. no pains for 7 days. I take WB and that evening or next day, pains. i don't think it's all gallbladder, because been testing that too. nothing i eat causes pains (spicey, high fat, large meals ect).

i've read that WB can be tough on the liver. anything out there that has an effect like WB but not so hard on liver? i've tried Celexa but didn't like the effects. any advice appreciated! thank you

Edited by Skippykat, 17 December 2009 - 12:57 PM.


#2 Trace

Trace

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 52,085 posts
  • Gender:Female
  • Location:Sub Saharan Weather Cloud, South Africa

Posted 18 December 2009 - 05:32 AM

Hi and Welcome SkippyKat

Have you discussed this with your pdoc?
Perhaps your doc could get down to the bottom of this and prescribe you something that will not effect you this way.
Also have a look in the various med rooms to see the various pinned topics on FAQ's and side effects.

Trace
Listen in deep silence. Be very still and open your mind.... Sink deep into the peace that waits for you beyond the frantic, riotous thoughts and sights and sounds of this insane world. - A course of miracles.

True beauty must come, must be grown, from within.... - Ralph W Trine.



Posted Image

#3 Skippykat

Skippykat

    Newbie

  • Newbie
  • Pip
  • 5 posts

Posted 05 January 2010 - 10:31 PM

thank you for your warm welcome Trace. sorry for late reply. holidays, yeesh lol. yeah i've noticed over the 11 years i've been w/ this doc that it helps to have an idea or some suggestions when i talk with him. not having luck finding liver specific info on the meds. hoping for info

#4 lemoncaramel123

lemoncaramel123

    Just Registered

  • Just Registered
  • 3 posts

Posted 09 January 2010 - 10:09 AM

thank you for your warm welcome Trace. sorry for late reply. holidays, yeesh lol. yeah i've noticed over the 11 years i've been w/ this doc that it helps to have an idea or some suggestions when i talk with him. not having luck finding liver specific info on the meds. hoping for info


Hello:)

I have had the same experiences as you but with different meds!

I started getting the same pains as you after years on lexapro. When I also drank alcohol my pains wuold increase. When I tried without Lexapro: no pain and my liver blood tests normalised again.
But without lexapro my depression came back.
I also tried prozac but got the same liverproblem.
Then I tried efexor, and with them I have not been having the same problems. I am on 150 mg. I hope this lasts I also lately tried to add Wellbutrin to this so my doctor will follow up and see how this affects my liver.
I also used Aurorix without any liverproblems

I guess my point is: Which medication that is not hard on the liver is very different from person to person. I know persons who didnt tolerate efexor very well but tolerated Lexapro very well.
I guess you should just try and see what affects your liver the least. Follow up closely with liverbloodtests and other tests!

Hope this helps:)




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users